Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 5, 2017, 12:35 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 12:35 PM MST (19:35 UTC)
- Expired
- Jan 6, 2017, 7:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS75 KFGZ 051935 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1235 PM MST THU JAN 5 2017 AZZ007-012-013-015-016-040-060900- /O.NEW.KFGZ.WI.Y.0003.170105T1935Z-170106T0900Z/ COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...DILKON... KYKOTSMOVI 1235 PM MST THU JAN 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM MST FRIDAY. * TIMING...THE REMAINDER OF TODAY THROUGH LATE TONIGHT. * WINDS...WEST-SOUTHWEST WINDS OF 20 TO 35 WITH GUSTS OF 40 TO 50 MPH. LOCATIONS NORTHEAST OF HIGHER TERRAIN...INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK TO GRAY MOUNTAIN AND HIGHWAY 64 FROM DESERT VIEW TO CAMERON MAY EXPERIENCE LOCALLY HIGHER GUSTS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ014-017-061200- /O.NEW.KFGZ.WI.Y.0003.170105T1935Z-170106T1500Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 1235 PM MST THU JAN 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. * TIMING...THE REMAINDER OF TODAY THROUGH FRIDAY MORNING. * WINDS...WEST-SOUTHWEST WINDS OF 25 TO 35 WITH GUSTS OF 40 TO 50 MPH. LOCATIONS IMMEDIATELY NORTHEAST OF THE WHITE MOUNTAINS MAY EXPERIENCE LOCALLY HIGHER GUSTS AT TIMES. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
3 follow-up statements
886 WWUS75 KFGZ 060119 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 619 PM MST THU JAN 5 2017 AZZ007-012-013-015-016-040-060900- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-170106T0900Z/ COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...DILKON... KYKOTSMOVI 619 PM MST THU JAN 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY... * TIMING...THROUGH LATE TONIGHT. * WINDS...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. LOCATIONS NORTHEAST OF HIGHER TERRAIN...INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK TO GRAY MOUNTAIN MAY EXPERIENCE LOCALLY HIGHER GUSTS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ014-017-061100- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-170106T1500Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 619 PM MST THU JAN 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WINDS...WEST-SOUTHWEST WINDS OF 25 TO 35 WITH GUSTS OF 40 TO 50 MPH. LOCATIONS IMMEDIATELY NORTHEAST OF THE WHITE MOUNTAINS INCLUDING SPRINGERVILLE MAY EXPERIENCE LOCALLY HIGHER GUSTS AT TIMES. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
343 WWUS75 KFGZ 060847 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 147 AM MST FRI JAN 6 2017 AZZ007-012-013-015-016-040-061000- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-170106T0900Z/ COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY... WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...DILKON... KYKOTSMOVI 147 AM MST FRI JAN 6 2017 ...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... GUSTY WINDS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE THAT IS CURRENTLY MOVING THROUGH THE AREA. THE THREAT FOR WIDESPREAD GUSTY WINDS LOOKS TO HAVE PASSED...AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 AM. $$ AZZ014-017-061500- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-170106T1500Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 147 AM MST FRI JAN 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...TONIGHT THROUGH FRIDAY MORNING. * WINDS...WEST-SOUTHWEST WINDS OF 25 TO 35 WITH GUSTS OF 40 TO 50 MPH. LOCATIONS IMMEDIATELY NORTHEAST OF THE WHITE MOUNTAINS INCLUDING SPRINGERVILLE MAY EXPERIENCE LOCALLY HIGHER GUSTS AT TIMES. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
148 WWUS75 KFGZ 061400 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST FRI JAN 6 2017 AZZ014-017-061500- /O.CAN.KFGZ.WI.Y.0003.000000T0000Z-170106T1500Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 700 AM MST FRI JAN 6 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE WIND OVER THE ADVISORY AREA HAS DECRASED THIS MORNING AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 5, 9:55 AM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 5, 9:55 AM MST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 955 AM MST Thu Jan 5 2017 .SYNOPSIS...Rain and high elevation snow is forecast today and tonight ahead of and along a strong cold front, with the greatest precipitation amounts expected across the higher terrain of far northern Arizona. Below average temperatures are forecast for Friday, with precipitation ending from west to east during the morning hours. Daytime temperatures to warm up this weekend becoming well above normal by Sunday. && .DISCUSSION... A cold front pushing south from Utah into the Northland will cause areas of wintry and windy weather over the coming 24hrs. Currently evaluating expected snow levels, precip amounts, and winds, and the potential for any necessary associated headline products. Updates may be forthcoming by late morning. && .PREV DISCUSSION /353 AM MST/...An active weather pattern will begin today as moisture is already streaming westward into the northern part of the state from the Pacific. Snow levels are currently around 7000 to 8000 feet, and are expected to remain around that level until late Thursday or early Friday morning. With the increasing moisture, and upslope southwesterly flow at the surface some precipitation will be possible across the Kaibab Plateau, Western Mogollon Rim, and higher terrain such as the Chuska Mountains and the San Fransisco Peaks. With the strong winds aloft, isolated areas on the lee side of the higher terrain have seen atmospheric ducting of strong winds down to the surface. Throughout the day, additional moisture will continue to flow into the area, and will increase precipitation coverage initially across the higher terrain, then becoming more widespread. Once the cold front arrives this evening at the UT/AZ border, temperatures and snow levels will quickly drop with rain giving way to snow as the dominant precipitation type. While the moisture looks to decrease shortly after frontal passage, there should be enough time to pick up 2 to 4 inches of snow over Kaibab Plateau, Black Mesa, and the Defiance Plateau. The highest elevations of the Kaibab Plateau and Chuska Mountains could see upwards of 6 inches, however due to the lack of widespread snow amounts in excess of 4 inches, no winter weather highlight will be issued at this time. Further south and west, the San Fransisco peaks look to receive another decent amount of snowfall at the highest elevations, with 1 to 2 inches of snow possible around and in Flagstaff. Although the highest elevations of the peaks could see nearly a foot of new snow, no advisory will be issued here due to isolated nature of impact area. The South Rim of the Grand Canyon is also expected to receive 1 to 2 inches of fresh snowfall late today and Friday. The White Mountains look to also receive up to 4 inches of fresh snow from this event, most of that precipitation will fall Friday morning as the cold front and associated moisture exit eastward into New Mexico. Temperatures will quickly rebound from a couple of degrees below seasonal averages, to above average by Sunday as a ridge of high pressure builds in behind the system. The models are coming into better agreement that our next precipitation event will happen early next week, Monday-Tuesday timeframe, as the an atmospheric river moves across California, Nevada, and Utah. Due to the warm nature of this event, snow levels look to remain around 8000-9000 feet, so all but the highest terrain will see rain as the predominant precipitation type from this event. More details will become clearer as the event nears. Behind that event, moist zonal flow looks to remain over the area, with slightly warmer than average temperatures for the middle of next week. && .AVIATION...For the 18Z forecast...Expect low clouds with MVFR ceilings for areas along and west of the higher terrain today...with a strong westerly flow above the surface. SCT -SHRA/-SHSN will create IFR to LIFR CIGS/VSBY, with the best chances over the higher terrain from around KFLG northward to the Utah border. A cold front will move southward across N. Arizona overnight, with IFR cigs and VSBY forming north of a line from KGCN to KGUP aft 03Z. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/Suk AVIATION...BAK For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jan 5, 9:04 AM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 904 AM MST THU JAN 5 2017 AZZ004>007-009>017-038>040-060100- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 904 AM MST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT RAIN AND HIGH ELEVATION SNOW WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING AHEAD AND ALONG OF A COLD FRONT DROPPING SOUTH FROM UTAH. THE HIGHER ELEVATIONS OF THE KAIBAB PLATEAU, BLACK MESA, CHUSKA MOUNTAINS, AND SAN FRANCISCO PEAKS MAY SEE LOCALLY HEAVY ACCUMULATIONS OF SNOW BY LATE TONIGHT. SNOW LEVELS BEHIND THE FRONT WILL BE QUITE LOW...BRINGING LIGHT SNOW AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS TO THE LOWEST VALLEYS OF NORTHERN AND NORTHEAST ARIZONA OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME SNOW SHOWERS WILL LINGER ACROSS NORTHERN AND EASTERN ARIZONA ON FRIDAY MORNING. THERE IS ANOTHER CHANCE FOR RAIN AND HIGH ELEVATION SNOW LATE ON MONDAY AND TUESDAY...BUT SPECIFIC IMPACTS ARE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:01 PM MST | Wind Advisory | FGZ | Coconino, Navajo | 10 hr |
| Jan 5, 12:57 PM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Navajo | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.